Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 9, 2017, 10:12 AM EDT for Wilkinson County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2017, 10:12 AM EDT (14:12 UTC)
- Expired
- Aug 9, 2017, 11:00 AM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
County Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 24 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
024
WWUS82 KFFC 091412
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1012 AM EDT WED AUG 9 2017
GAZ072-083-084-091500-
Wilkinson GA-Jones GA-Twiggs GA-
1012 AM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON...SOUTHEASTERN JONES
AND NORTHERN TWIGGS COUNTIES UNTIL 1100 AM EDT...
At 1011 AM EDT...an area of heavy rainfall was along a line
extending from near Toomsboro to Cross Keys...and moving southeast
at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Irwinton, Gordon, Ivey, McIntyre, Toomsboro, Dry Branch, Postell,
Myricks Mill, Mountain Springs, Griswoldville, Fitzpatrick and
Ripley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3274 8295 3272 8354 3276 8356 3282 8349
3288 8357 3287 8358 3291 8362 3296 8337
3293 8335 3295 8329 3294 8328 3298 8321
3297 8317 3299 8318 3301 8314 3293 8306
3286 8303 3284 8297 3276 8296 3275 8294
TIME...MOT...LOC 1411Z 315DEG 9KT 3289 8307 3287 8357
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 9:55 AM EDT, 17 minutes earlier.
Area forecast discussion, Aug 9, 9:55 AM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 955 AM EDT Wed Aug 9 2017 .UPDATE... Clouds and rain will continue across most of the CWA this afternoon, and with a continued easterly low level flow, temps will struggle to rise today. Have therefore lowered max temps over most areas today. No other changes planned. && .PREV DISCUSSION... /Issued 415 AM EDT Wed Aug 9 2017/ SHORT TERM /Today through Thursday/... Models are in good agreement through the short term. A moist airmass remains across the forecast area, and will combine with a stalled surface boundary in the vicinity of Atlanta and Athens, as well as easterly flow aiding in the development of a low stratus layer through the day. Best chances of rain will continue mainly along I-20, mainly in the form of showers through this afternoon and into this evening as good cloud cover will keep Instability at a minimum. While cannot entirely rule out thunderstorms, expect mainly isolated thunder at best. As they have for the past several nights, several showers continue to move across the area, mainly near I-20. Expect increasing coverage by late morning through this afternoon, but overall confidence is low that we will see as much coverage as the past two days. Guidance temperatures have performed well the past two days, and will not stray to far from a blend through the period, with afternoon highs in the upper 70s and lower 80s across much of the area, with central Georgia - south of the stalled front - seeing temperatures in the mid 80s. Will see a slight warm up on Thursday, but temperature will continue cooler than normal. Atwell LONG TERM /Thursday Night through Tuesday/... Medium range models continue to remain consistent in keeping the region under persistent west-southwesterly upper-level flow through the majority of the long-term forecast period. Ample moisture over the forecast area, transient surface boundaries and periodic weak waves rippling through the mid/upper flow, keeps POPs at high chance to likely. Without strong dynamics or low-level forcing, chances for organized severe weather remain fairly low through the period. However, with moderate instability and some weak shear, scattered strong to isolated severe storms cannot be ruled out, especially during the peak, diurnally driven, period of maximum instability each afternoon into the early evenings. Bigger threat remains the potential for heavy rain and localized flooding as moderate to high precipitable water values support areas of moderate to heavy rain each day, bringing streamflows up and saturating soils. Some change to the pattern developing by the end of the long-term forecast period as the static, broad, upper trough over the eastern U.S. sharpens and shifts east bringing northwesterly flow into the state, and possibly some drying by the middle of next week. 20 AVIATION... 12Z Update... LIFR/IFR/MVFR across the TAF sites will slowly improve with MVFR expected between 14-16Z. CIGs will remain MVFR/VFR as showers move across the area after 16Z, isolated thunderstorms are not out of the question but for now expect best chances in CSG/MCN/AHN. Winds will continue to be light and mainly out of the EAST to SOUTHEASt at 3-7kts. //ATL Confidence...12Z Update... Low to Medium on all elements. ATWELL && .PRELIMINARY POINT TEMPS/POPS... Athens 78 69 84 70 / 90 50 60 40 Atlanta 78 70 83 71 / 70 60 60 40 Blairsville 78 65 78 68 / 50 50 60 40 Cartersville 79 70 83 69 / 50 50 60 40 Columbus 83 73 88 72 / 60 60 60 40 Gainesville 76 68 80 69 / 90 50 60 40 Macon 81 72 87 72 / 60 60 60 40 Rome 80 70 84 70 / 50 50 60 40 Peachtree City 79 70 84 70 / 60 60 60 40 Vidalia 85 73 87 72 / 50 50 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....RW AVIATION...17
Hazardous weather outlook, Aug 9, 4:00 AM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 400 AM EDT Wed Aug 9 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 400 AM EDT Wed Aug 9 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are expected. A few strong storms are possible. The primary hazards will be gusty winds, frequent lightning and very heavy rainfall. With soils at or approaching saturation across much of north and central Georgia, localized flooding is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There will be scattered to numerous thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong to severe with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 9, 5:19 AM EDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
519 AM EDT WED AUG 9 2017
GAZ050-051-060>062-091015-
Taliaferro GA-Putnam GA-Hancock GA-Warren GA-Greene GA-
519 AM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...EASTERN
PUTNAM...HANCOCK...WESTERN WARREN AND SOUTHEASTERN GREENE COUNTIES
UNTIL 615 AM EDT...
At 518 AM EDT...an area of showers with moderate to occasionally
heavy rain extended from near Barnett to Shoulderbone to near
Rockville. These storms were nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain will cause temporary flooding of roadways,
especially in poor drainage areas, and rising water on
creeks and streams.
Some locations in the path of these storms include
Eatonton, Warrenton, Sparta, Crawfordville, White Plains, Norwood,
Sharon, Camak, Reynolds Plantation, Liberty, Springfield, Jewell,
Mayfield, Oconee Springs Park, Rockville, Powelton, Barnett, Mesena,
Shoulderbone and Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3346 8260 3325 8280 3321 8324 3333 8343
3350 8311 3357 8286 3352 8261 3346 8259
TIME...MOT...LOC 0918Z 294DEG 4KT 3349 8286 3336 8309 3332 8327Special weather statement, Aug 9, 6:11 AM EDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
611 AM EDT WED AUG 9 2017
GAZ051-061-062-073-091115-
Taliaferro GA-Baldwin GA-Hancock GA-Warren GA-
611 AM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...
NORTHEASTERN BALDWIN...HANCOCK AND NORTHWESTERN WARREN COUNTIES UNTIL
715 AM EDT...
At 610 AM EDT...an area of showers with moderate to occasionally
heavy rain extended from Barnett to near Devereux. These storms were
nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary flooding of roadways,
especially in poor drainage areas, and rising water on
creeks and streams.
Some locations in the path of these storms include
Sparta, Norwood, Sharon, Springfield, Cadley, Devereux, Beulah,
Underwood, Mayfield, Powelton, Barnett, Shoulderbone and Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3305 8310 3309 8312 3317 8324 3318 8323
3319 8327 3326 8325 3326 8323 3328 8323
3328 8321 3331 8315 3334 8314 3336 8316
3347 8301 3346 8300 3357 8281 3354 8262
3352 8261
TIME...MOT...LOC 1010Z 296DEG 4KT 3349 8280 3320 8312Special weather statement, Aug 9, 7:08 AM EDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
708 AM EDT WED AUG 9 2017
GAZ050-051-059>062-072>075-091215-
Taliaferro GA-Washington GA-Putnam GA-Baldwin GA-Glascock GA-
Hancock GA-Warren GA-Jones GA-Jasper GA-Greene GA-
708 AM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...
NORTHWESTERN WASHINGTON...PUTNAM...BALDWIN...WESTERN GLASCOCK...
HANCOCK...WARREN...NORTHEASTERN JONES...SOUTHEASTERN JASPER AND
SOUTHERN GREENE COUNTIES UNTIL 815 AM EDT...
At 707 AM EDT...an area of showers with moderate to occasionally
heavy rain extended from near Norwood to near Underwood to
Blountsville, moving east at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary flooding of roadways,
especially in poor drainage areas, and rising water on
creeks and streams.
Some locations in the path of these storms include
Milledgeville, Eatonton, Warrenton, Sparta, Norwood, Mitchell, Camak,
Deepstep, Midway-Hardwick, Liberty, Meriwether, Springfield, Hamburg
State Park, Shoals, Beulah, Allenwood, Resseaus Crossroads, Powelton,
Plant Harlee Branch and Agricola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3300 8283 3307 8348 3313 8365 3337 8354
3348 8278 3350 8260 3345 8259 3341 8255
3335 8255 3336 8253 3335 8252
TIME...MOT...LOC 1107Z 271DEG 9KT 3343 8276 3310 8310 3313 8349Special weather statement, Aug 9, 7:20 AM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
720 AM EDT WED AUG 9 2017
GAZ034-035-045>048-091215-
Walton GA-Rockdale GA-Barrow GA-DeKalb GA-Gwinnett GA-Newton GA-
720 AM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...ROCKDALE...
SOUTHWESTERN BARROW...SOUTHEASTERN DEKALB...SOUTHEASTERN GWINNETT AND
NORTHWESTERN NEWTON COUNTIES UNTIL 815 AM EDT...
At 718 AM EDT...an area of showers with moderate to occasionally
heavy rain extended from Grayson to Lakeview Estates, moving east at
5 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain will cause temporary street flooding,
especially in poor drainage areas, and rising water on
creeks and streams.
Some locations in the path of these storms include
Lawrenceville, Conyers, Winder, Snellville, Loganville, Dacula,
Grayson, Oxford, Lithonia, Walnut Grove, Bethlehem, Between, Lakeview
Estates, Georgia International Horse Park, Fort Yargo State Park,
Windsor, Harbin, Nicholasville, Big Haynes Creek Park and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3399 8368 3358 8390 3364 8410 3377 8416
3375 8407 3386 8401 3395 8403
TIME...MOT...LOC 1118Z 281DEG 6KT 3388 8394 3370 8402Special weather statement, Aug 9, 9:36 AM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
936 AM EDT WED AUG 9 2017
GAZ074-091430-
Washington GA-
936 AM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON COUNTY UNTIL 1030 AM
EDT...
At 936 AM EDT...a strong thunderstorm was over Deepstep, or 8 miles
northwest of Sandersville...moving east at 20 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Sandersville, Davisboro, Tennille, Harrison, Oconee, Deepstep,
Riddleville, Hamburg State Park, Downs, Warthen and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3283 8252 3284 8298 3285 8299 3285 8303
3293 8306 3299 8305 3301 8306 3308 8305
3308 8301 3311 8297 3313 8290 3320 8285
3324 8275 3321 8273 3317 8274 3313 8266
3305 8262 3301 8255 3295 8254 3292 8251
TIME...MOT...LOC 1336Z 281DEG 17KT 3305 8293Special weather statement, Aug 9, 10:12 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1012 AM EDT WED AUG 9 2017
GAZ072-083-084-091500-
Wilkinson GA-Jones GA-Twiggs GA-
1012 AM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON...SOUTHEASTERN JONES
AND NORTHERN TWIGGS COUNTIES UNTIL 1100 AM EDT...
At 1011 AM EDT...an area of heavy rainfall was along a line
extending from near Toomsboro to Cross Keys...and moving southeast
at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Irwinton, Gordon, Ivey, McIntyre, Toomsboro, Dry Branch, Postell,
Myricks Mill, Mountain Springs, Griswoldville, Fitzpatrick and
Ripley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3274 8295 3272 8354 3276 8356 3282 8349
3288 8357 3287 8358 3291 8362 3296 8337
3293 8335 3295 8329 3294 8328 3298 8321
3297 8317 3299 8318 3301 8314 3293 8306
3286 8303 3284 8297 3276 8296 3275 8294
TIME...MOT...LOC 1411Z 315DEG 9KT 3289 8307 3287 8357The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:16 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton, Gwinnett | 59 min |
| Aug 9, 5:19 AM EDT | Special Weather Statement | FFC | Hancock, Putnam, Taliaferro, Warren | 56 min |
| Aug 9, 6:05 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| Aug 9, 6:11 AM EDT | Special Weather Statement | FFC | Hancock | 64 min |
| Aug 9, 7:08 AM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Putnam, Warren | 67 min |
| Aug 9, 7:12 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Aug 9, 7:20 AM EDT | Special Weather Statement | FFC | Rockdale | 55 min |
| Aug 9, 7:36 AM EDT | Flash Flood Warning | FFC | Baldwin, Hancock | 6 hr |
| Aug 9, 9:25 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Aug 9, 9:36 AM EDT | Special Weather Statement | FFC | Washington | 54 min |
| Aug 9, 9:43 AM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 24 hr |
| Aug 9, 11:03 AM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 42 min |
| Aug 9, 12:49 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 26 min |
| Aug 9, 1:03 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 27 min |
| Aug 9, 1:22 PM EDT | Special Weather Statement | FFC | Dodge, Emanuel, Laurens, Treutlen | 23 min |
| Aug 9, 1:50 PM EDT | Special Weather Statement | FFC | Dodge, Emanuel, Laurens, Treutlen | 25 min |
| Aug 9, 4:59 PM EDT | Special Weather Statement | FFC | Chattahoochee | 31 min |
| Aug 9, 5:41 PM EDT | Special Weather Statement | FFC | Stewart, Sumter, Webster | 34 min |
| Aug 9, 5:44 PM EDT | Special Weather Statement | FFC | Harris, Troup | 31 min |
| Aug 9, 7:05 PM EDT | Special Weather Statement | FFC | Troup | 25 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.